MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE WHISPER MS GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE WHISPER MS GUIDE WIRE
Model Number 1005359H
Medical Device Problem Codes Break (1069); Device Difficult to Setup or Prepare (1487); Stretched (1601); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It is unknown if the device is returning for analysis.A follow-up report will be submitted with all additional relevant information.Na.
 
Event or Problem Description
It was reported that after removing the whisper guide wire from the packaging, a bend was noted.The physician attempted to shape the guide wire but the coils appeared to unravel.The device was not used and there was no patient involvement.A new whisper guide wire was used to complete the procedure.There was no reported clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported stretch\unraveled and break in the coils was not confirmed.The deformation due to compressive stress was confirmed.The difficult to prepare could not be confirmed due to the condition of the device.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no additional incident and/or complaints.Based on the information provided, the investigation determined that the reported bend in the wire and subsequent difficulty to shape the wire may have been caused during removal from the dispenser loop, however, this could not be confirmed.The reported break and stretch coils were not confirmed.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
HI-TORQUE WHISPER MS GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10601558
Report Number2024168-2020-08097
Device Sequence Number14369908
Product Code DQX
UDI-Device Identifier08717648037825
UDI-Public08717648037825
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number1005359H
Device Catalogue Number1005359H
Device Lot Number0022071
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2020
Initial Date Received by Manufacturer 09/08/2020
Supplement Date Received by Manufacturer10/22/2020
Initial Report FDA Received Date09/29/2020
Supplement Report FDA Received Date11/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1